Alert archive / Oklahoma / Special Weather Statements in 2022
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Dec 13, 2022, 12:07 AM CST for Beckham County, Roger Mills County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2022, 12:07 AM CST (06:07 UTC)
- Expired
- Dec 13, 2022, 12:30 AM CST
- In force
- 23 min
- Issued by
- NWS Norman, OK
- Hail
- 0.50 in
- Wind
- 50
Counties Beckham County, OK, Roger Mills County, OK
The radar
The Altus AFB radar (KFDR), 149 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
353
WWUS84 KOUN 130607
SPSOUN
Special Weather Statement
National Weather Service Norman OK
1207 AM CST Tue Dec 13 2022
OKZ009-014-021-033-034-130630-
Harmon OK-Roger Mills OK-Beckham OK-Greer OK-Ellis OK-
1207 AM CST Tue Dec 13 2022
...Strong thunderstorms will impact portions of southeastern Ellis,
Roger Mills, northwestern Harmon, northwestern Greer and western
Beckham Counties through 1230 AM CST...
At 1207 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Roll to 3 miles south of Texola to 7 miles
southwest of Dodson. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sayre, Cheyenne, Erick, Reydon, Sweetwater, Strong City, Texola,
Delhi, Vinson, Crawford, Roll, Durham, Madge, Berlin and Dempsey.
This includes Interstate 40 between mile markers 0 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3587 10000 3614 9940 3563 9951 3493 9977
3476 10000
TIME...MOT...LOC 0607Z 226DEG 49KT 3578 9975 3517 9997 3472 10014
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Dec 12, 11:20 PM CST, 47 minutes earlier.
Area forecast discussion, Dec 12, 11:20 PM CST, 47 minutes before
Area Forecast Discussion National Weather Service Norman OK 1120 PM CST Mon Dec 12 2022 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 139 PM CST Mon Dec 12 2022 Main impact in the short term will be the potential for strong to severe storms overnight into early tomorrow morning. Overall thinking remains very much in line with the mid shift (see previous AFD for an excellent analysis of the main threat areas). Broadly speaking we've got the ingredients in place for a severe favorable environment. As can be seen from the fog and stratus, we've got an abundance of low (as well as mid) level moisture in place. An deep low will be approaching Colorado this evening, providing upper level support as well as strong upper level flow. Low level jet will get going tonight providing decent low level flow. And a Pacific front will move into western Oklahoma providing the focal point for storm initiation. The one complicating factor will be the potential for near surface stability (keeping storms elevated). Storms will initiate along the western Oklahoma / eastern panhandle border ahead of the approaching front between 10pm and midnight. While there's still some disagreement in surface based CIN among models, the higher res models tend to show an area of reduced CIN, suggesting these initial (discrete) storms will be surface based. Primary threat is expected to be damaging winds. Instability (SBCAPE ~800 joules) may support some marginally severe hail. A low tornado threat will be present as well. As storms move eastward, expect them to congeal into a line. For the northern two-thirds of Oklahoma, storms will be entering a very unfavorable environment as surface based CAPE falls to almost nothing. Some modest MUCAPE may continue to support some elevated storms, but the severe risk will be marginal. More concerning will be storms moving along the Red River. Surface base CAPE stays up along this corridor (likely due to the continued moisture advection). This will allow for a continued QLCS / damaging wind threat. Storms are expected to cross the I-35 corridor around daybreak, then move off into eastern Oklahoma around mid morning, giving way to clear skies. South winds will stay gusty through the night, becoming gusty southwest to west winds after frontal passage. With some decent 850mb westerly flow, we could see some enhancement from downslope flow / mixing in western Oklahoma as well. Day && .LONG TERM... (Tuesday night through next Sunday) Issued at 139 PM CST Mon Dec 12 2022 A second colder front will arrive Tuesday night, ushering in a period of cold and dry weather. The upper low that is bringing Monday night's storms will meander toward the Great Lakes region, throwing a series of cold, dry waves at us through the end of the week. High temperatures will mainly be in the 30s and 40s. This upper level system is forecast to start moving off over the weekend. Day && .AVIATION... (06Z TAFS) Issued at 1116 PM CST Mon Dec 12 2022 Low ceilings and reduced visibilities will continue ahead of a line of storms that will move across the area overnight into Tuesday morning. After the line passes, ceilings and visibilities are expected to improve with clouds eventually decreasing across the area. SE winds will also veer to the SW/W after the storms/Pacific cold front moves across the area. Strong winds and hail could be possible with some of the storms. The storms/rain is expected to be out of the area by late Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 51 58 30 47 / 100 40 0 0 Hobart OK 44 58 28 47 / 90 0 0 0 Wichita Falls TX 51 62 34 50 / 90 20 0 0 Gage OK 38 55 24 47 / 90 0 0 0 Ponca City OK 50 58 27 44 / 90 60 0 0 Durant OK 54 65 42 54 / 90 100 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....14 AVIATION...25
Hazardous weather outlook, Dec 13, 12:07 AM CST, 0 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1207 AM CST Tue Dec 13 2022 OKZ004>048-050>052-TXZ083>090-131300- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1207 AM CST Tue Dec 13 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Severe thunderstorms will be possible through the night. Storms will move from west to east through the night in the form of a squall line, entering western Oklahoma and western north Texas around midnight, moving into central portions of Oklahoma before daybreak, and southeast portions of Oklahoma toward and after sunrise Tuesday. All hazards will be possible, with damaging wind gusts of 60 to 80 mph the main concern with the most intense portion of the squall line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Strong to severe storms will continue to move quickly east across south central and southeast portions of Oklahoma Tuesday morning after sunrise. Damaging wind gusts of 60 to 80 mph will be the main concern, but all severe weather hazards will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Dec 12, 9:05 PM CST, 3 hours 2 minutes before
Special Weather Statement National Weather Service Norman OK 905 PM CST Mon Dec 12 2022 OKZ004-130330- Harper OK- 905 PM CST Mon Dec 12 2022 ...A strong thunderstorm will impact portions of northwestern Harper County through 930 PM CST... At 902 PM CST, Doppler radar was tracking a severe and potentially tornadic thunderstorm near Knowles, moving northeast at 45 mph. This storm may move across across far northwest parts of Harper county over the next 30 to 45 minutes. Although this storm will remain over mainly rural areas of northwestern Harper County, continue to monitor for possible warnings. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3700 9972 3683 10000 3700 10000 TIME...MOT...LOC 0302Z 227DEG 38KT 3684 10021 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH 30
Special weather statement, Dec 12, 11:14 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Norman OK
1114 PM CST Mon Dec 12 2022
OKZ009-010-014-130545-
Woodward OK-Roger Mills OK-Ellis OK-
1114 PM CST Mon Dec 12 2022
...Strong thunderstorms will impact portions of western Ellis,
northwestern Roger Mills and southwestern Woodward Counties through
1145 PM CST...
At 1114 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Fargo to 4 miles southwest of
Arnett to 4 miles northwest of Durham. Movement was northeast at 40
mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodward, Shattuck, Arnett, Gage, Fargo and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3603 10000 3621 9994 3653 9960 3651 9925
3588 9984 3582 10000
TIME...MOT...LOC 0514Z 214DEG 35KT 3628 9958 3607 9980 3589 9999
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30Special weather statement, Dec 13, 12:07 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
1207 AM CST Tue Dec 13 2022
OKZ009-014-021-033-034-130630-
Harmon OK-Roger Mills OK-Beckham OK-Greer OK-Ellis OK-
1207 AM CST Tue Dec 13 2022
...Strong thunderstorms will impact portions of southeastern Ellis,
Roger Mills, northwestern Harmon, northwestern Greer and western
Beckham Counties through 1230 AM CST...
At 1207 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Roll to 3 miles south of Texola to 7 miles
southwest of Dodson. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sayre, Cheyenne, Erick, Reydon, Sweetwater, Strong City, Texola,
Delhi, Vinson, Crawford, Roll, Durham, Madge, Berlin and Dempsey.
This includes Interstate 40 between mile markers 0 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3587 10000 3614 9940 3563 9951 3493 9977
3476 10000
TIME...MOT...LOC 0607Z 226DEG 49KT 3578 9975 3517 9997 3472 10014
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 9:05 PM CST | Special Weather Statement | OUN | Harper | 25 min |
| Dec 12, 9:20 PM CST | Tornado Warning | OUN | Harper | 29 min |
| Dec 12, 11:14 PM CST | Special Weather Statement | OUN | Ellis | 31 min |
| Dec 13, 12:32 AM CST | Special Weather Statement | OUN | Beckham, Roger Mills, Woodward | 28 min |
| Dec 13, 1:11 AM CST | Special Weather Statement | OUN | Custer, Dewey, Washita | 34 min |
| Dec 13, 1:18 AM CST | Severe Thunderstorm Warning | OUN | Custer, Dewey, Major, Washita, Woods, Woodward | 42 min |
| Dec 13, 1:52 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Garfield, Kingfisher, Major | 38 min |
| Dec 13, 2:01 AM CST | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 44 min |
| Dec 13, 2:28 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher | 27 min |
| Dec 13, 2:32 AM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Jefferson, Stephens, Tillman | 43 min |
| Dec 13, 3:15 AM CST | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| Dec 13, 3:17 AM CST | Special Weather Statement | OUN | Comanche, Cotton, Grady | 28 min |
| Dec 13, 3:23 AM CST | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Dec 13, 3:26 AM CST | Special Weather Statement | OUN | Canadian | 34 min |
| Dec 13, 3:44 AM CST | Special Weather Statement | OUN | Grady | 31 min |
| Dec 13, 3:55 AM CST | Special Weather Statement | OUN | Cotton | 35 min |
| Dec 13, 4:03 AM CST | Severe Thunderstorm Warning | OUN | Cotton, Stephens | 42 min |
| Dec 13, 4:15 AM CST | Special Weather Statement | OUN | Cleveland, Grady, McClain | 45 min |
| Dec 13, 4:31 AM CST | Tornado Warning | OUN | Garvin, Grady, Stephens | 29 min |
| Dec 13, 4:32 AM CST | Areal Flood Advisory | OUN | Comanche, Grady | 3 hr |
| Dec 13, 4:52 AM CST | Tornado Warning | OUN | Garvin, Grady, McClain | 38 min |
| Dec 13, 4:54 AM CST | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Dec 13, 4:56 AM CST | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie | 49 min |
| Dec 13, 5:02 AM CST | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Dec 13, 5:07 AM CST | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Murray, Stephens | 38 min |
| Dec 13, 5:21 AM CST | Tornado Warning | OUN | Cleveland, McClain | 24 min |
| Dec 13, 5:25 AM CST | Tornado Warning | OUN | Carter, Garvin, Stephens | 35 min |
| Dec 13, 5:28 AM CST | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 47 min |
| Dec 13, 5:38 AM CST | Tornado Warning | OUN | Cleveland, Pottawatomie | 37 min |
| Dec 13, 5:43 AM CST | Tornado Warning | OUN | Cleveland, McClain, Pontotoc, Pottawatomie | 32 min |
| Dec 13, 5:51 AM CST | Tornado Warning | OUN | Carter, Garvin, Murray | 39 min |
| Dec 13, 6:08 AM CST | Tornado Warning | OUN | Pottawatomie, Seminole | 32 min |
| Dec 13, 6:21 AM CST | Tornado Warning | OUN | Garvin, Murray, Pontotoc, Seminole | 39 min |
| Dec 13, 6:30 AM CST | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 45 min |
| Dec 13, 6:50 AM CST | Special Weather Statement | OUN | Hughes | 40 min |
| Dec 13, 6:54 AM CST | Tornado Warning | OUN | Carter, Johnston, Murray | 13 min |
| Dec 13, 7:14 AM CST | Areal Flood Advisory | OUN | Cleveland, Garvin, Hughes, McClain, Murray, Pontotoc and 2 more | 3 hr |
| Dec 13, 7:27 AM CST | Special Weather Statement | OUN | Hughes | 33 min |
| Dec 13, 7:48 AM CST | Special Weather Statement | OUN | Marshall | 42 min |
| Dec 13, 7:57 AM CST | Special Weather Statement | OUN | Atoka | 33 min |
| Dec 13, 8:06 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 39 min |
| Dec 13, 8:38 AM CST | Special Weather Statement | OUN | Atoka | 37 min |
| Dec 13, 8:47 AM CST | Special Weather Statement | OUN | Bryan | 43 min |
| Dec 13, 2:39 AM CST | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita | 66 min |
| Dec 13, 3:11 AM CST | Special Weather Statement | OUN | Archer | 34 min |
| Dec 13, 3:31 AM CST | Severe Thunderstorm Warning | OUN | Archer | 44 min |
| Dec 13, 3:38 AM CST | Tornado Warning | OUN | Archer | 37 min |
Nearby
Special Weather Statements in Oklahoma, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.